Thrombocytopenic Purpura due to Fuadin (Stibophen)

Julio V. RiveraThe San Patricio Veterans Administration Hospital, Bayamón District Hospital, and the School of Medicine, University of Puerto Rico, San Juan

Search for other papers by Julio V. Rivera in
Current site
Google Scholar
PubMed
Close
,
Hector F. RodriguezThe San Patricio Veterans Administration Hospital, Bayamón District Hospital, and the School of Medicine, University of Puerto Rico, San Juan

Search for other papers by Hector F. Rodriguez in
Current site
Google Scholar
PubMed
Close
, and
E. Pérez-SantiagoThe San Patricio Veterans Administration Hospital, Bayamón District Hospital, and the School of Medicine, University of Puerto Rico, San Juan

Search for other papers by E. Pérez-Santiago in
Current site
Google Scholar
PubMed
Close
Restricted access

Summary

A case of immune thrombocytopenic purpura due to Fuadin has been reported. The reaction occurred on 2 occasions when the drug was given. Administration of plasma from this patient to a recipient who also received Fuadin produced thrombocytopenia without purpura. It is postulated that thrombocytopenic purpura in this patient was due to the occurrence of a drug-antibody complex capable of destroying or agglutinating platelets and depressing megakaryocyte activity.

Save